My success (finasteride/yasmin/nizoral)

Discussion in 'Success Stories' started by hinderella, Jun 21, 2013.

  1. hinderella

    hinderella New Member

    I started my hair loss probably in my early 20s. It was very gradual at first and I had bouts of heavy shedding, but usually it would kind of stabilize and not get too bad. Then in my mid 20s it really accelerated! I had so much hair shedding. My hair has always been very thick and it shrunk to less than half of what it was (maybe 30%). I tried treating it on my own for a while (iron, saw palmetto, increased soy), but it didn't help. After some kind coercion from my family, I saw Dr. Redmond in NYC. I started on Yasmin and Finasteride 2.5mg/day and after a few months, I noted my hair started to improve.

    So, I had been continuing this regimen for about 2 years and my hair had really improved. It was stronger, healthier looking and I had more of it. My hair at the front really filled in and my hair line was less diffuse. It wasn't nearly as much hair as I had and I still had some thin spots (closer to my hair line) but with hair concealer, my hair looked normal. In fact, I regularly received compliments on my hair. I no longer thought about my hair around the clock and I felt my quality of life really improved. I felt less self-conscious leaving the house and having people look at my hair. Hair loss had consumed my thoughts, my actions, my plans and my life! and it was a relief to think so little about my hair.

    In the last year, Yasmin had been causing me concerning side effects (heart palpitations, which progressed from occasional to all the time!), so about 4 months ago I went off them. I was scared, because I didn't want to lose the hair I had regrown (even after the side effects, I stayed on Yasmin for a while until I couldn't ignore them anymore). Well, I have lost a bit of hair and I'm noticing some of the things that used to happen before I started my regimen (less volume, less hair strength, stringy/miniaturized hair, more shedding/comes out easily, oily scalp), but right now my hair is still ok and not as bad as it was. I am looking into trying some natural supplements to mimic the estrogenic effects of the Yasmin and hope that will work as I am still taking the Finasteride.

    Taking spirulina, vitamin b complex and nizoral also improved my hair, I believe (esp the nizoral). I went without nizoral for a couple of weeks on my vacation and experienced a bad shed!

    Anyhow, I know how stressful and upsetting hair loss is. I used to spent all my free time frantically researching and completing search online for success stories and felt discouraged to see how rare they were in comparison to stories about having a lack of success. Hopefully, my experience will help some of you. I really do feel that women who experience success tend not to post, so I think there are a lot of success stories being missed (unfortunately, i too have been very delayed in posting here). It is such a shame how our society places such importance on appearance, particularly for women. Sometimes, I feel that perhaps it is not our hair loss that is the problem, but the world that makes us feel inferior, undesirable and unworthy for not looking a certain way. Much love and best wishes to everyone. Please know that in your battle, you are not alone.
  2. Debbad

    Debbad New Member

    Hello hindErella Thanks for sharing your experience. I have a similar one was on beyaz not quite as much estrogen but kinda similar and i did see new growth . I also was experiencing palpitations , decreased endurance with exercise and increased shortness of breath. I had to stop because I like exercise and my routine was being hindered I believe from the birth control pill. I stopped about 2 months ago still doing okay noticed some shed. I know you made the right decision and I wish you well in finding a natural estrogen replacement . It's a shame we have to decide between heart palpitations vs. Growing little bit of hair hmmmm. Anyway keep posting if you find a good replacement .
    Best wishes to you . Debbie